It is currently Fri Aug 18, 2017 1:21 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: Sub for the short term
PostPosted: Wed Nov 12, 2014 8:03 pm 
Offline
Average Poster
Average Poster

Joined: Tue Nov 12, 2013 12:09 pm
Posts: 23
A quick back story... I fell in love with opiates after getting a script following a root canal. I was in a very stable place and time in my life and only dabbled occasionally. A couple years later found out a family member was doctor shopping and always had them available, if needed. In a period of three years, I went from taking a few percs here and there to a full blown addiction between 400-500 mg daily of oxycontin and/or oxycodone. This took complete control of my life and I burned through a lot of money in the process. On November 1st, I decided I was finished with that part of my life and acquired 6 of the generic subs. Eleven days later and I have one left. I've been tapering down to very small amounts each morning. Even though I'm still on small doses of Bup, I feel more like my "former" self than I have in a few years. I didn't sleep at all for the first three days/nights, but am now sleeping 4-6 hours a night. Waking in cold sweats around 3 am each morning, but I can live with that for the time being. Assuming that I complete the remainder of this short term Bup taper without any setbacks, how long before the energy and normal sleep patter returns? Is there anything else I can do that will make a noticeable difference in my recovery?

Thanks - TMD


Top
 Profile  
 
PostPosted: Wed Nov 12, 2014 8:44 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
Hi and welcome!

Your question is so complicated. Bupe short term doesn't work unless you are in a rigid rehab/ daily meeting type of situation. I know you're all jazzed about quitting right now, but all it takes is a week of getting past w/d symptoms before your head starts thinking about what it will be like to take a pill here or there. You will be back where you were before you know it. It's not a matter of if, it's a matter of when. You have not had enough distance from bad behavior to form any real tools of comping with life without opiates. Over time you will forget the shitty part and only remember how warm and fuzzy they make you feel. Rinse repeat.

To directly answer your question, the cold feeling/chills/crappy sleep/low energy can generally last up to 2 weeks give or take. Exercise, diet and supplements can help ease these symptoms.


Top
 Profile  
 
PostPosted: Wed Nov 12, 2014 10:59 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Tinydancer is spot on, unfortunately. If you haven't set up a strict recovery program to go with this detox then you're headed from the frying pan into the fire.

We would be doing you a disservice if we simply answered your question without warning you of where you're headed. The statistics in your situation are just terrible! You should look into finding yourself a suboxone doctor to see regularly so that you can be on a stable dose of sub. The sub will control your cravings and pill obsession to the extent that you can get your life back, fix your finances, repair any broken relationships, get a job, etc.

We want you to do well and not become another statistic! Please consider stabilizing on sub or checking into treatment. Your brain has been permanently changed by your opiate abuse. It will seek to repeat the behavior that results in satisfying the pleasure pathways established during your addiction. Please get help!!!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Nov 13, 2014 1:30 pm 
Offline
Average Poster
Average Poster

Joined: Tue Nov 12, 2013 12:09 pm
Posts: 23
I've now been off of opiates for three weeks and subs for a week. Rapid two-week taper worked just fine regarding the acute withdrawals from opiates and although I feel general lethargy and malaise, I'm more determined than ever to battle through it this time round. Sleeplessness seems to be the worst of my complaints. Debating whether or not to start taking a benzo at night to help with the sleep. Also wondering if the brain requires total abstinence from other drugs like MJ in order to repair itself. I've tried using it at night to help with the sleep with mixed results. Opiates completely took over my life and I KNOW that I can't slip up this time. It would be so so easy to think I could just take one to help with the PAWS, but I made that mistake last time and ended up right back at square one. Six months and a lot of money later, I'm at a crossroads and have to stop for good this time. For myself and my family who I love very much. They deserve better than this from me. Thanks for any feedback on using MJ for sleep or whether I should try and get through the PAWS without it.

Thanks, TMD


Top
 Profile  
 
PostPosted: Mon Nov 17, 2014 12:15 pm 
Offline
Average Poster
Average Poster

Joined: Tue Nov 12, 2013 12:09 pm
Posts: 23
I believe that all traces of Sub have now left my body. I didn't sleep a wink last night. Wired for sound. Cravings are back and trying to justify why it's ok to take just one to get through a rough spot. This has to be a daily battle for awhile. Anyone know when you stop thinking about it?

Thanks, TMD


Top
 Profile  
 
PostPosted: Mon Nov 17, 2014 9:47 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
"Anyone know when you stop thinking about it?"

Yes, I do, when you go back on sub, when you relapse back to full opiates or when you die!!!

I don't want to rain on your parade here but your story has disaster or at least relapse written all over it. If treatment were only this easy. It's just not. You are already talking about using benzos and pot. Opiates will be next. They just will.

Now, am I saying you'll never get relief? That you will always crave? No, I am not. What I am saying is if willpower and detox were all it took we could shut this board down. The rate of relapse within the first year is as high as 90% for a reason. And that's with ONGOING TREATMENT!!! It's as high as 50% while taking sub. The odds are so far against you that this board is full of stories just like yours.

You need actual, ongoing, professional treatment. That treatment, in my opinion, should include sub or Bup. It doesn't have to though. But it does need more than what you are doing.

I'm only trying to help you. I know you don't want to hear this. You have convinced yourself you can do this through willpower. YOU CANT! please get treatment. Get to a 12 step meeting. Get a legit perscription for sub. Any of these are a great start.

Please read more here. Please consider treatment.

Don


Top
 Profile  
 
PostPosted: Mon Nov 17, 2014 9:48 pm 
Offline
Super Poster
Super Poster

Joined: Tue Jul 01, 2014 4:08 pm
Posts: 172
How are things now going into the night? Better or worse or same? Good luck to you, hope you can get some sleep tonight or at least some rest. I would go to bed really early so that if I woke up after 3 hours I still had a long time before I had to get up for work and usually I could get another hour or 2 in. If I would try to stay up late and only get a few hours I would usually finally start to doze back off when it was time to get up for work. Guess that is how it goes though. Again, good luck.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group